71180members
373987posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and Weight Gain

3 REPLIES 3
EmilyA_BCN
Member

Re: Tamoxifen and Weight Gain

Hi Helen 1971, 

 

Emily here from Someone Like Me at Breast Cancer Care. 

 

I wanted to let you know that Breast Cancer Care has telephone volunteers who have been in a similar position to you - and they certainly have some tips, suggestions and success stories!

 

If you'd like to speak any of them, then feel free to send us your contact details through this link and we'll get in touch to arrange for a volunteer to call you.

 

I hope this helps

Emily x

jilly34
Member

Re: Tamoxifen and Weight Gain

Hello Helen

I've got the same problem but with a different hormone drug - Letrozole.  Like you, I've put on over a stone since starting on chemo.  The chemo finished last November then I had surgery and radiotherapy.  Once that was over, they started me on the hormones and the weight is really piling on now.  My oncologist is quite dismissive about it but it's really upsetting me.  I've read (somewhere on this site) that the 5.2 diet works so I'm going to give that a go.  Eat normally for 5 days and eat just 500 calories per day for 2 non-consecutive days.  Like you, I'm just not willing to accept that it's 'normal' to put on weight - it's making me very; very unhappy.

 

So maybe this isn't the help you're looking for Helen, but you're not alone.  I know just how you're feeling!!

 

Jill

 

ann-m
Community Champion

Re: Tamoxifen and Weight Gain

Hi Helen,
My weight has remained stable since being on tamox for 18 months, so I think your onc is being a little bit negative & there are certainly others here in the same position, also some ladies have reported successfully losing a bit of weight.
I did not have chemo to recover from, so it was probably more straightforward for me.
I’m sure you’re doing this too, but I did increase my activity levels & do watch what I eat, but as I was peri menopausal at diagnosis, it’s probably no different for me, to how it would have been anyway.
ann x
helen1971
Member

Tamoxifen and Weight Gain

Hello ladies.

Hope one of you can help me. I've been on tamoxifen for just over 12 months and am still struggling to lose my chemo weight. (Chemo ended July 2016 and I was also on herceptin till end of April 2017). The weight gain is all around my middle and nothing seems to be shifting it.

Do any of you have any tips or suggestions for things I could Try? Or any success stories? I can't just accept the oncologist telling me it's normal for woman on tamoxifen to gain weight. I've gained well over a stone!!!!
Thanks
Helen